Posterior reversible encephalopathy syndrome induced by pazopanib for renal cell carcinoma

G. Asaithambi, B. R. Peters, Elisabeth Hurliman, B. P. Moran, A. S. Khan, R. A. Taylor

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

Summary What is known and Objective Posterior reversible encephalopathy syndrome (PRES) can be the result of acute hypertension, eclampsia, renal failure and the use of immunosuppressive or cytotoxic agents. We report a case of PRES as a result of the use of pazopanib, a vascular endothelial growth factor inhibitor used for renal cell carcinoma (RCC). Case summary A 76-year-old man treated with RCC develops PRES shortly after the initiation of pazopanib. What is new and conclusion There are no known reports of the association between PRES and pazopanib. We postulate that pazopanib can disrupt the normal endothelial function of the brain leading to the development of PRES.

Original languageEnglish (US)
Pages (from-to)175-176
Number of pages2
JournalJournal of Clinical Pharmacy and Therapeutics
Volume38
Issue number2
DOIs
StatePublished - Apr 1 2013

Keywords

  • adverse effect
  • adverse event
  • pazopanib
  • posterior reversible encephalopathy syndrome

Fingerprint Dive into the research topics of 'Posterior reversible encephalopathy syndrome induced by pazopanib for renal cell carcinoma'. Together they form a unique fingerprint.

Cite this